Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 80, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2024, 7:57 PM EDT for Brevard County, Volusia County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2024, 7:57 PM EDT (23:57 UTC)
- Expired
- Aug 4, 2024, 8:18 PM EDT
- In force
- 21 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:57 AM EDT | Tornado Watch | SPC | 9 hr |
| Aug 4, 7:57 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 12.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WUUS52 KMLB 042357
SVRMLB
FLC009-127-050030-
/O.NEW.KMLB.SV.W.0080.240804T2357Z-240805T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
757 PM EDT Sun Aug 4 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Brevard County in east central Florida...
Southeastern Volusia County in east central Florida...
* Until 830 PM EDT.
* At 756 PM EDT, a severe thunderstorm was located near Playalinda
Beach, moving north at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oak Hill, Playalinda Beach, Haulover Canal, Merritt Island Wildlife
Refuge, and Klondike Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida. A Tornado Watch also remains in effect until 600 AM EDT for
east central Florida.
&&
LAT...LON 2845 8068 2889 8091 2890 8076 2860 8054
2847 8050
TIME...MOT...LOC 2356Z 171DEG 39KT 2859 8060
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling2 follow-up statements
503 WWUS52 KMLB 050014 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 814 PM EDT Sun Aug 4 2024 FLC127-050023- /O.CAN.KMLB.SV.W.0080.000000T0000Z-240805T0030Z/ Volusia FL- 814 PM EDT Sun Aug 4 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 600 AM EDT for east central Florida. LAT...LON 2864 8072 2884 8072 2873 8064 2860 8055 TIME...MOT...LOC 0013Z 171DEG 39KT 2878 8063 $$ FLC009-050030- /O.CON.KMLB.SV.W.0080.000000T0000Z-240805T0030Z/ Brevard FL- 814 PM EDT Sun Aug 4 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTHERN BREVARD COUNTY... At 813 PM EDT, a severe thunderstorm was located near Klondike Beach, or 7 miles east of Haulover Canal, moving north at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Playalinda Beach, Merritt Island Wildlife Refuge, and Klondike Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 600 AM EDT for east central Florida. Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into a small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2864 8072 2884 8072 2873 8064 2860 8055 TIME...MOT...LOC 0013Z 171DEG 39KT 2878 8063 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Fehling
495 WWUS52 KMLB 050018 RRA SVSMLB Severe Weather Statement National Weather Service Melbourne FL 818 PM EDT Sun Aug 4 2024 FLC009-050028- /O.CAN.KMLB.SV.W.0080.000000T0000Z-240805T0030Z/ Brevard FL- 818 PM EDT Sun Aug 4 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 600 AM EDT for east central Florida. LAT...LON 2864 8072 2884 8072 2873 8064 2860 8055 TIME...MOT...LOC 0016Z 171DEG 39KT 2884 8064 $$ Fehling
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:16 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 4, 4:16 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
416 PM EDT Sun Aug 4 2024
...New DISCUSSION, MARINE...
.DISCUSSION...
Issued at 415 PM EDT Sun Aug 4 2024
Key Messages:
- Tropical Storm Debby continues generally northward across the
eastern Gulf of Mexico, with outer rain bands impacting east
central Florida. A Tropical Storm Watch remains in effect for
Lake County.
- A Slight Risk of excessive rainfall continues across areas near
and north of the I-4 corridor tonight into Monday, with
rainfall totals of 4 to 6 inches possible in this area.
Southward, a Marginal Risk of excessive rainfall continues with
rainfall totals of 2 to 4 inches possible. This could lead to
localized flooding, especially in urban and low-lying areas that
are poorly drained.
- A Tornado Watch continues across Lake, Orange, Osceola,
Okeechobee, Seminole, and Volusia counties through 8 PM. A few
tornadoes embedded within the rain bands from Tropical Storm
Debby cannot be ruled out. Additionally, wind gusts of 45 to 60
mph and occasional to frequent lightning strikes will be
possible with this activity.
Tonight-Monday...Tropical Storm Debby remains in the eastern Gulf
of Mexico this afternoon, moving generally northward. It is
forecast to continue moving northward tonight before making an
eventual curve toward the northeast, making landfall in the Big
Bend region of Florida some time tomorrow. Outer bands from Debby
continue to move across east central Florida, with earlier showers
and storms producing heavy rainfall and wind gusts between 40 to
50 mph across the area. While brief lulls in showers and storms
will be possible overnight and Monday, additional bands are
forecast to continue moving across the peninsula as Debby
continues northeastward across the state after making landfall.
Overall, very little has changed with respect to the main hazards
associated with Tropical Storm Debby for east central Florida.
Heavy rainfall continues to be one of the primary threats across
the area, as repeated rounds of rainfall continue across the
area. A Slight Risk of excessive rainfall continues near and north
of the I-4 corridor tonight into Monday, with rainfall
accumulations of 4 to 6 inches possible in these areas. Southward,
a Marginal Risk of excessive rainfall exists, with current
forecast accumulations of 2 to 4 inches expected. Locally higher
amounts in spots will be possible beyond what is forecast. Minor
localized flooding will be possible across east central Florida,
and ponding of water on roads cannot be ruled out. In addition
to the rainfall, wind is another concern across the area.
Sustained winds of 20 to 30 mph are forecast to continue, with
wind gusts generally ranging between 40 to 50 mph. Isolated gusts
to tropical storm force will be possible overnight into Monday,
with this threat generally shifting farther north on Monday as
Debby continues moving northeastward across the state.
A Tornado Watch remains in effect across Lake, Orange, Osceola,
Okeechobee, Seminole, and Volusia counties through 8 PM. A few
tornadoes cannot be ruled out within the rain bands. Similar to
the wind threat, the tornado threat will gradually shift northward
on Monday as Debby pulls away from the area. This is a good
reminder to ensure that you have multiple ways of receiving
warnings, especially before heading to bed tonight. Keep weather
alerts turned on and do not silence your phone.
The persistent southerly flow will lead to a persistent longshore
current at the beaches overnight into Monday. Breakers will also
reach 4 to 5 feet in the surf zone, and minor beach erosion cannot
be ruled out. A High Risk of rip currents will also persist
tonight, and would not be surprised if it continues into tomorrow.
Entering the ocean is strongly discouraged!
Increased cloud coverage as a result of the substantial tropical
moisture present will limit daytime heating on Monday. As a
result, temperatures are forecast to peak in the mid 80s to low
90s, with peak heat indices still ranging from 100 to 107.
Overnight lows will remain in the mid to upper 70s.
Tuesday-Friday...Beyond Monday, there continues to be a great deal
of uncertainty related to Debby's track and what that will
translate to here in east central Florida. Current model guidance
is hinting at the potential for Debby to stall just off the
Georgia and South Carolina coast on Tuesday, gradually meandering
in that region through Friday while weakening. This would keep
east central Florida under breezy south-southwesterly flow,
allowing for sufficient moisture to remain in place across the
peninsula. Decided to keep PoPs in the 60 to 70 percent range
through this period across east central Florida, as higher
moisture would lead to greater coverage of showers and storms.
This will need to continue to be monitored, especially as
confidence grows in what exactly will occur with Debby in the
coming days. If Debby moves farther northeast than initially
thought, then conditions locally would be drier. On the other
side, if Debby ends up lingering a bit farther south, then that
would lead to a greater threat for heavy rainfall, especially
across northern portions of the area. In summary, keep checking
back in with the forecast.
Heat concerns will creep back into the forecast as afternoon highs
climb into the low to mid 90s. These temperatures will combine
with high relative humidity values to produce peak heat indices
between 102 to 107, with the potential for some spots to reach
110. Overnight lows will remain consistent in the mid to upper
70s across east central Florida.
Saturday-Sunday...Discrepancies in the upper level pattern and how
quickly Debby moves away from the southeast have continued into
this afternoon. Confidence in the forecast this far out still
remains on the lower end, though there does seem to be some
consensus that the Atlantic high will begin building back to the
Florida peninsula once again this upcoming weekend. Decided to
continue keeping PoPs around 50 percent, with isolated to
scattered storms possible each afternoon. Temperatures will remain
in the low to mid 90s, with initial indications of peak heat
indices reaching 105 to 110 in some spots around east central
Florida. Overnight lows remain in the mid to upper 70s.
&&
.MARINE...
Issued at 415 PM EDT Sun Aug 4 2024
Tonight-Tuesday...South-southeasterly flow at 15 to 25 knots will be
present across the local waters tonight as a result of Tropical
Storm Debby. This will cause local seas to continue building,
remaining between 4 to 7 feet through at least Monday. Winds on
Monday become south-southwest at 15 to 25 knots as Debby makes
landfall and gradually continues northeastward across northeast
Florida and southeast Georgia. Winds will persist into Tuesday.
Seas are forecast to remain between 4 to 7 feet, though some seas
across the adjacent Treasure Coast waters may fall to 2 to 4 feet.
A Small Craft Advisory will remain in effect for all legs of the
local waters through at least Tuesday morning, with extensions on
the Small Craft Advisory into Tuesday likely needed at some point.
Numerous to widespread coverage of showers and isolated to
scattered storms are forecast to continue across the local
Atlantic waters through at least Tuesday as Tropical Storm Debby
continues its slow trek. Wind gusts in excess of 34 knots, heavy
downpours, and occasional to frequent cloud-to-water lightning
strikes will all be possible. A waterspout or two also cannot
fully be ruled out, though confidence in this remains low at this
time.
Wednesday-Friday...Confidence in the track of Debby decreases
heading into Wednesday, with some hints of the storm stalling just
off the coast of Georgia and South Carolina. As a result, guidance
is currently hinting at winds remaining west-southwest at 15 to
25 knots, gradually diminishing to 15 to 20 knots late this
week. Seas will subside to 2 to 6 feet on Wednesday, 2 to 4 feet
on Thursday and Friday. Scattered showers and storms will be
possible across the local Atlantic waters through the end of the
week.
&&
.AVIATION...
(18Z TAFs)
Issued at 206 PM EDT Sun Aug 4 2024
Mainly MVFR is forecast outside of showers/storms. Numerous to
widespread showers and scattered storms are forecast through the
TAF period with outer rainbands from TS Debby. TAFs begin with
prevailing TSRA at inland locations and VCTS/VCSH at coastal TAF
sites. SE winds with gusts up to 30 mph outside of showers/storms
are forecast with isolated gusts up to 60 mph in the strongest
showers/storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 88 78 91 / 80 80 60 70
MCO 77 88 78 91 / 80 80 50 70
MLB 79 91 78 92 / 80 70 50 70
VRB 78 92 77 93 / 70 70 40 70
LEE 77 84 78 88 / 80 80 70 70
SFB 77 87 78 90 / 80 80 60 70
ORL 77 87 78 90 / 80 80 50 70
FPR 79 92 78 92 / 70 70 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 8 PM EDT this evening for FLZ041-044>046-053-
058-141-144.
Tropical Storm Watch for FLZ044-144.
AM...Small Craft Advisory until 8 AM EDT Tuesday for AMZ550-552-555-
570-572-575.
Tornado Watch until 8 PM EDT this evening for AMZ550.
&&
DISCUSSION...Tollefsen
AVIATION...FehlingHazardous weather outlook, Aug 4, 11:21 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1121 AM EDT Sun Aug 4 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-050300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1121 AM EDT Sun Aug 4 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... As Tropical Storm Debby increases the wind energy over the Florida Peninsula, there is a Marginal to Slight Risk of a few strong to severe storms today across East Central Florida. Wind gusts to tropical storm force will be the primary threat. One or two tornadoes also cannot be ruled out. Additionally, a Tornado Watch has been issued for Lake, Seminole, Orange, Osceola, Okeechobee, and Volusia counties through 8 PM. Ensure you have multiple ways of receiving weather alerts. .EXCESSIVE RAINFALL IMPACT... There is a Slight Risk of excessive rainfall today near and north of Interstate 4 and a Marginal Risk elsewhere. Repeated rain bands from Tropical Storm Debby could result in localized flooding, especially in urban and poorly-drained areas. .RIP CURRENT AND SURF IMPACT... A High risk of dangerous, life-threatening rip currents exists today at all central Florida Atlantic Beaches. This will be accompanied by a longshore northward-flowing current and breakers increasing to 4-5 feet in the surf zone. Entering the surf is strongly discouraged! Localized minor beach erosion or scouring may occur at times of high tide. .WIND AND SEA IMPACT... A Small Craft Advisory continues for the local Atlantic waters. Southeast winds around 25 knots with gusts up to 35 knots and seas of 4-7 feet are forecast. Boating conditions will remain hazardous through the period. Additionally, a Tornado Watch is now in effect through 8 PM across the nearshore Volusia waters. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Tropical Storm Debby is forecast to make landfall somewhere near the Florida Big Bend on Monday, then continue slowly moving northeastward. On Monday, numerous showers and storms are forecast. The primary hazards from storms will be gusty winds of 40 to 50 mph and occasional lightning. There is also a low chance for a tornado or two, especially near and north of Interstate 4. Windy conditions are also expected outside of showers and storms. Daily chances of mainly afternoon and evening showers and storms will continue through the rest of the week. Boating conditions will remain hazardous through early this week as winds remain elevated. Additionally, there will be at least a moderate risk of dangerous rip currents at area beaches. Finally, hot temperatures will make a return. Heat indices up to 107 are forecast through Wednesday before potentially increasing toward 105 to 110 degrees later this work week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Tollefsen
In the hours before
Special weather statement, Aug 4, 6:56 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
656 PM EDT Sun Aug 4 2024
FLZ154-159-254-547-647-747-042330-
Southern Brevard Barrier Islands FL-Coastal St. Lucie FL-
Inland Indian River FL-Coastal Indian River FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
656 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. LUCIE...
EASTERN INDIAN RIVER AND SOUTHEASTERN BREVARD COUNTIES THROUGH 730 PM
EDT...
At 656 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wabasso, moving north at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach, and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2753 8046 2756 8048 2756 8056 2817 8073
2817 8055 2751 8027
TIME...MOT...LOC 2256Z 184DEG 34KT 2778 8042
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingLocal storm report, Aug 4, 6:59 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
659 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Gst 1 SW Jaycee Park 27.65N 80.37W
08/04/2024 M51 MPH Indian River FL Mesonet
Mesonet station 1633W Fswn Indian River
Merrill Barber.
&&
JSSpecial weather statement, Aug 4, 7:08 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
708 PM EDT Sun Aug 4 2024
FLZ041-044-046-042345-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
708 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SEMINOLE AND
CENTRAL VOLUSIA COUNTIES THROUGH 745 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm near
Osteen, or near Deltona, moving north at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Daytona Beach, Sanford, DeLand, and Orange City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
&&
LAT...LON 2879 8115 2879 8127 2909 8148 2919 8112
TIME...MOT...LOC 2308Z 165DEG 40KT 2885 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Aug 4, 7:45 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
745 PM EDT Sun Aug 4 2024
FLZ141-347-447-647-747-050015-
Southern Brevard Barrier Islands FL-Coastal Volusia FL-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
Mainland Southern Brevard FL-
745 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BREVARD COUNTY
THROUGH 815 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Canaveral, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach, and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
&&
LAT...LON 2839 8057 2834 8057 2826 8070 2874 8085
2894 8079 2860 8054 2846 8049
TIME...MOT...LOC 2344Z 198DEG 23KT 2844 8060
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Aug 4, 7:51 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
751 PM EDT Sun Aug 4 2024
FLZ041-141-050030-
Coastal Volusia FL-Inland Volusia FL-
751 PM EDT Sun Aug 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN VOLUSIA COUNTY THROUGH
830 PM EDT...
At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Daytona Beach, moving north
at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, New Smyrna Beach, and South
Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for east central
Florida.
&&
LAT...LON 2943 8107 2909 8090 2899 8083 2923 8151
2936 8142 2926 8142 2927 8115 2941 8116
2943 8111
TIME...MOT...LOC 2351Z 198DEG 23KT 2915 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LawLocal storm report, Aug 4, 7:56 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Melbourne FL
756 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Tstm Wnd Gst 1 WNW Vero Beach 27.65N 80.42W
08/04/2024 M45 MPH Indian River FL ASOS
ASOS station KVRB Vero Beach.
&&
JSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:36 PM EDT | Special Weather Statement | MLB | Brevard | 24 min |
| Aug 3, 8:42 PM EDT | Special Marine Warning | MLB | 28 min | |
| Aug 3, 10:40 PM EDT | Special Weather Statement | MLB | Martin | 35 min |
| Aug 3, 11:00 PM EDT | Special Weather Statement | MLB | Martin | 30 min |
| Aug 3, 11:03 PM EDT | Special Marine Warning | MLB | 42 min | |
| Aug 3, 11:24 PM EDT | Special Weather Statement | MLB | Saint Lucie | 36 min |
| Aug 3, 11:42 PM EDT | Special Marine Warning | MLB | 63 min | |
| Aug 3, 11:52 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 38 min |
| Aug 4, 12:27 AM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Aug 4, 12:37 AM EDT | Special Marine Warning | MLB | 53 min | |
| Aug 4, 1:29 AM EDT | Special Marine Warning | MLB | 61 min | |
| Aug 4, 3:19 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 25 hr |
| Aug 4, 11:28 AM EDT | Special Weather Statement | MLB | Osceola | 32 min |
| Aug 4, 11:47 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 28 min |
| Aug 4, 11:53 AM EDT | Special Weather Statement | MLB | Martin | 37 min |
| Aug 4, 12:02 PM EDT | Special Weather Statement | MLB | Indian River, Orange, Osceola, Seminole | 28 min |
| Aug 4, 12:28 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole | 32 min |
| Aug 4, 12:32 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 28 min |
| Aug 4, 12:45 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 30 min |
| Aug 4, 12:59 PM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| Aug 4, 1:05 PM EDT | Special Weather Statement | MLB | Lake | 25 min |
| Aug 4, 1:13 PM EDT | Special Weather Statement | MLB | Lake | 17 min |
| Aug 4, 1:18 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 42 min |
| Aug 4, 1:32 PM EDT | Special Weather Statement | MLB | Seminole | 28 min |
| Aug 4, 1:57 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 33 min |
| Aug 4, 1:58 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 47 min |
| Aug 4, 2:13 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| Aug 4, 2:19 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 11 min |
| Aug 4, 2:23 PM EDT | Special Weather Statement | MLB | Okeechobee | 52 min |
| Aug 4, 2:30 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Aug 4, 2:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 4, 2:44 PM EDT | Special Marine Warning | MLB | 61 min | |
| Aug 4, 2:57 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| Aug 4, 3:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Aug 4, 3:45 PM EDT | Special Marine Warning | MLB | 60 min | |
| Aug 4, 3:51 PM EDT | Special Weather Statement | MLB | Indian River | 24 min |
| Aug 4, 4:19 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Aug 4, 4:25 PM EDT | Special Marine Warning | MLB | 65 min | |
| Aug 4, 4:27 PM EDT | Special Marine Warning | MLB | 63 min | |
| Aug 4, 4:43 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| Aug 4, 4:48 PM EDT | Special Marine Warning | MLB | 57 min | |
| Aug 4, 4:51 PM EDT | Special Weather Statement | MLB | Seminole | 24 min |
| Aug 4, 5:07 PM EDT | Special Marine Warning | MLB | 38 min | |
| Aug 4, 5:31 PM EDT | Special Marine Warning | MLB | 89 min | |
| Aug 4, 5:41 PM EDT | Special Weather Statement | MLB | Indian River, Osceola | 49 min |
| Aug 4, 5:47 PM EDT | Special Marine Warning | MLB | 88 min | |
| Aug 4, 5:50 PM EDT | Special Marine Warning | MLB | 55 min | |
| Aug 4, 6:12 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| Aug 4, 6:23 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 52 min |
| Aug 4, 6:30 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| Aug 4, 6:34 PM EDT | Special Weather Statement | MLB | Indian River | 26 min |
| Aug 4, 6:45 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 45 min |
| Aug 4, 6:46 PM EDT | Special Marine Warning | MLB | 119 min | |
| Aug 4, 6:56 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Aug 4, 7:02 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 43 min |
| Aug 4, 7:08 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| Aug 4, 7:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 4, 7:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 4, 7:19 PM EDT | Special Marine Warning | MLB | 56 min | |
| Aug 4, 7:36 PM EDT | Tornado Warning | MLB | Brevard | 24 min |
| Aug 4, 7:45 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| Aug 4, 7:51 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Aug 4, 7:57 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 21 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.